MAUDE Adverse Event Report: BARD BRACHYTHERAPY, INC. -1424526 BARD® BRACHYSOURCE® I-125 IMPLANT SEEDS IN CARTRIDGES

BARD BRACHYTHERAPY, INC. -1424526 BARD® BRACHYSOURCE® I-125 IMPLANT SEEDS IN CARTRIDGES
Model Number 1251CSR
Medical Device Problem Code Inadequate Instructions for Healthcare Professional (1319)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was confirmed, and the root cause was a customer service order processing error.The device was not returned for evaluation.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿indications brachysource® seed implants are indicated for permanent interstitial treatment of selected localized tumors such as: head and neck, lung, pancreas, and early stage prostate.Brachysource® seed implants may be used in superficial, intra-abdominal and intra-thoracic locations.Brachysource® seed implants are indicated to treat residual tumors following completion of a course of external radiation therapy and for recurrent tumors.Contraindications as with other brachytherapy sources, treatment of tumors in generally poor condition [e.G.Ulcerated] is not recommended with brachysource® seed implants due to the potential of brachytherapy source migration.Warnings and precautions: warning: brachysource® seed implants contain radioactive materials.Brachysource® seed implants, like all radioactive materials, must be handled with care.Appropriate safety measures should be used to minimize exposure to clinical personnel.Personnel monitoring is required.Typically a film badge or tld dosimeter worn on the body and a ring badge(s) is adequate.Care should be taken to minimize radiation exposure to patients and other individuals consistent with proper therapeutic management.During the implantation procedure, all practical steps should be employed to maintain radioactive exposure as low as reasonably achievable.In circumstances such as surgery when protective barriers are not practical, operators must rely upon proper use of applicators, distance and speed to minimize radiation exposure.7,8,9,10 initiate radiation surveys on all components upon completion of the seed implant.Warning: never implant visibly damaged brachysource® seed implants.Brachysource® seed implants should never be handled roughly or forced into any implant device, cartridge or needle.Such force may damage the wall of the brachytherapy source, potentially causing release of i-125 into the environment or tissues surrounding an implanted." the device was not returned.
 
Event or Problem Description
It was reported that the seeds were shipped to surgery for urology in (b)(6) instead of (b)(6) medical center in (b)(6).The seeds had to be driven to (b)(6) medical center from (b)(6) for the scheduled implant.There was a 2-3 hour surgical delay due to the delivery error.However, the patient received their full prescribed dose.

Brand Name
BARD® BRACHYSOURCE® I-125 IMPLANT SEEDS IN CARTRIDGES
Common Device Name
BARD® BRACHYSOURCE® I-125 IMPLANT SEEDS IN CARTRIDGES
Manufacturer (Section D)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream IL 60188
MDR Report Key8425323
Report Number1018233-2019-01344
Device Sequence Number11275476
Product Code KXK
UDI-Device Identifier00801741078262
UDI-Public(01)00801741078262
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K093663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1251CSR
Device Catalogue Number1251CSR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1